Arkansas, 2002

Hail in Arkansas, July 12, 2002

July 12, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 11:25 AM CST, 50 minutes earlier.

Area forecast discussion, Jul 12, 11:25 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 PM CDT FRI JUL 12 2002

HAVE ACTIVATED SEVERE THUNDERSTORM STAFFING. EXPECT
THUNDERSTORMS...SOME POSSIBLY SEVERE. WARNINGS HAVE BEEN ISSUED JUST
TO OUR WEST BY TULSA. THESE STORMS ARE LIKELY TO SPREAD INTO OUR CWA
SOON.

FCSTID = 38

.LZK...
AR...NONE.

In the hours before

Special weather statement, Jul 12, 11:50 AM CST, 25 minutes before
ARZ003-012-021-022-030-037-038-040-041-052-122100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT FRI JUL 12 2002

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER
MUCH OF NORTHWEST AND WESTERN ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST AND
WESTERN ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA GENERALLY
ALONG AND WEST OF A LINE FROM MOUNTAINBURG...TO PARIS...TO
NASHVILLE.

A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL
CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS THIS AFTERNOON AND TONIGHT.
DAYTIME HEATING AND ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW
FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT
AHEAD OF THE COLD FRONT OVER NORTHWEST AND WESTERN ARKANSAS.

THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES
IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV
STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION.

57/38

The radar

The Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
July 12, 12:15 PM CST
Where
Boone County, 2 mi S of Bergman
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.283, -93.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311335.